Madopar....my holiday


#1

I felt last week that my tremors etc. were getting bad and Neuro has put me on Madopar!  I have the pills including anti-sickness, but I am delaying because I fly to Norway for a week to stay with family and was anxious about starting new drugs this week and risking side effects and feeling bad.  I will be going alone.

Have been taking Azilect once a day and my tremor pills.

Anyone used Madopar?  Hope starting on them now after diagnosed in April not too soon.  Just want to do the right thing.

I feel like something is in my throat when swallow sometimes, am due to see ENT in a few weeks.

Its scarey thinking I am starting stronger drugs. 

 

 


#2

madopar is a brilliant drug though some may find it difficult. i take tons of the stuff.

from my experience the feeling of something in your throat is after a pill or food gets stuck in your oesophagus, even after it clears the sensitive tissue 'feels' as though something is there but nothing is. it goes away if you ignore it.

you are not taking stronger drugs, you are taking the only drug that really works. the most likely outcome is you willl say 'why have i waited so long?'

 


#3

OK, that sounds encouraging-what about nausea?  did you get any?

 

Thank you for replying Turnip.


#4

Hi

 

Madopar has been a life  saver for me, the tremor has all but gone and I feel so much better in myself generally, I have been very stable on this drug and had no side effects.(unlike the agonists that were dreadful)

 

Regards

 

Caroline


#5

I would recommend Madopar too - but make sure you get the brand name and not a generic.  They have never made me feel nauseous.

I hope you respond well to them although it can sometimes take two or three weeks for the full effect to show.

Good luck!


#6

Hi Het.....I too am on Madopar (co-Beneldopa) and have found them to be brilliant, i take 25/100 capsules 3xdaily. I have plenty of energy, and feel so much better than when i first started on Requip XL though i still take 10 mgs of that at night. You should feel the benefit within  a couple of weeks as Lily said. 

Don't worry, and best wishes


#7

Good morning,

 

I am taking Madopar, 100mg/25mg dispersible  1 x 3 a day and 2 x 2 a day and it is definitely helping.

I took Domperidone when I first started the Madopar but gradually, when I forgot to take it - that meant that I didn't need it any more.

I get food stuck in my throat but I keep a drink by my side and that flushes the pills or the food away.

I take Rasagiline too (Azitec).   Also Stalevo and Amantadine.

 

If I can help or allay anyone's fears about taking these drugs,


#8

Hi I take 25/100 Mgs Madopar 3 times a day as well as Ropinerole 12 Mgs  slow release once a day . I was very sick/ nauseous when started on meds  not sure if that was just the Ripenerole or the Madopar on their own or together ! Occasionally I suffer from a cough after eating . I have nothing else to compare my regime with but would say don't delay starting on Madopar


#9

I agree - I was diagnosed April 13 by September was taking madopar at a low dose and although this has kept up to 2x 50mg/12.5 4 times a day plus 100mg/25 slow release at night, I have largely got use of my arm back ( I had mannequin arm) Wearing off can be an issue but that's why mine has increased to shorten the gap. I also take 4 mg of Ropinerole xl which makes all work better. Ldopa is the best thing to get life back as close to normality as possible. Also I only had sickness with Ropinerole not the madopar. good luck with everything xx


#10

for those of you who have difficulty swallowing , try taking your tablets with a smoothie ,they go down like a dream .recommended to me by a speech therepist.


#11

That's good advice x


#12

Thank you kind friends.

Yesterday saw PD nurse and updated him.

Neuro appointment 3 November.  He put me on Madopar.

2 days ago I started, apparently PD Nurse has put me on capsules not dispersibles.  Said effect lasts longer. 

Even though I have anti-sickness pills, so far have been ok.

Just felt a bit space yesterday after 2nd dose that day. Feel tired now.

I really hope they help me as so many of you have experienced.

I am emotionally a lot better and so even though the anniversary of my Mum''s passing occurred 3 September, I didnt have a huge meltdown.

My trip to Norway was great, did experience some anxiety on the flight home when we hit turbulence randomly while flying through a clear blue sky!  Then descent to Gatwick nightmare clouds and very windy.  Also had terrible anxiety travelling home last Monday on trains from Nottinghamshire to Sussex.  Explained to the PD Nurse that I felt every bump and movement on train and felt I didnt want to travel so fast, didnt feel safe. Also happens when passenger in a car, I have always loved travelling and because my grown children are scattered all over, I will be travelling for many years to come hopefully. 

PD Nurse told my husband who was at appointment, that when that occurs its because I am crashing because of lack of Dopamine. 

ENT appointment next week, have felt that there is something in my throat and occasionally notice when have swallowed food.  Also get terrible acid reflux, mainly at night when lying down.

Hope Madopar really helps with tremor and distonia in my foot.  I find it difficult to do up shoes with buckles etc. hanging washing, it all feels awkward and slow and it is as if I am a small child learning how to do something.  I drop pegs and think whats happening!  I do seem to collide into door frames, spacial awareness so different.  Subtle but noticeable. 

Havent got going with exercise, but do walk sometimes and I do take dips into the sea. 

I think you are all very brave and thank you for your honesty and willingness to share.

Oh by the way....LIBIDO back to normal!  I ditched Mirtazapine 6 weeks ago and was best thing I did. 

I still feel that I have become a guinea pig and that I am on this experimental journey! 

Where are you all living, which counties?  Maybe we can meet up one day.

Best wishes for you all, hope today is a good one!

Hugs

 

 

 

 

 


#13

PS

I took a quick dips in a lake in Norway temp 12 degrees!

When I got in up to my neck, i suddenly became aware of aches in my chest and thought oh my goodness, I am shocking my body and my heart doesnt like it!  PD Nuirse said prob was my heart warning me.

Told my cousin who was standing by about it, but once out felt fine and not even cold!

It was a challenge to myself really...I want to do everything i would have done in my pre - PD life!

Just trying to be NORMAL whatever that is....

 

 

 


#14

jumping into Norwegian lakes isnt normal

madopar hbs capsules are MUCH less effective than tablets (if your neuro says otherwise, they are wrong)  

smoothies may help swallowing but may also reduce absorption.

cheers